Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 466, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Dec 4, 2017, 4:37 PM CST for Latimer County, Pittsburg County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2017, 4:37 PM CST (22:37 UTC)
- Expired
- Dec 4, 2017, 5:00 PM CST
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 110 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 3:39 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
390
WUUS54 KTSA 042237
SVRTSA
OKC077-121-042300-
/O.NEW.KTSA.SV.W.0466.171204T2237Z-171204T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
437 PM CST MON DEC 4 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Latimer County in southeastern Oklahoma...
East central Pittsburg County in southeastern Oklahoma...
* Until 500 PM CST
* At 436 PM CST, a severe thunderstorm was located over Alderson,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Mcalester... Wilburton...
Krebs... Alderson...
Robbers Cave State Park... Haileyville...
Gowen... Dow...
Bache...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3497 9576 3509 9535 3506 9535 3506 9530
3488 9531 3484 9576
TIME...MOT...LOC 2236Z 260DEG 32KT 3491 9571
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
372
WWUS54 KTSA 042246
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
446 PM CST MON DEC 4 2017
OKC077-121-042300-
/O.CON.KTSA.SV.W.0466.000000T0000Z-171204T2300Z/
Latimer OK-Pittsburg OK-
446 PM CST MON DEC 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHWESTERN LATIMER AND EAST CENTRAL PITTSBURG COUNTIES...
At 446 PM CST, a severe thunderstorm was located 5 miles east of
Alderson, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Wilburton... Alderson...
Robbers Cave State Park... Gowen...
Bache...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3494 9570 3509 9535 3506 9535 3506 9530
3488 9531 3488 9567
TIME...MOT...LOC 2246Z 260DEG 32KT 3493 9560
HAIL...1.00IN
WIND...60MPH
$$084
WWUS54 KTSA 042253
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
453 PM CST MON DEC 4 2017
OKC077-121-042300-
/O.CON.KTSA.SV.W.0466.000000T0000Z-171204T2300Z/
Latimer OK-Pittsburg OK-
453 PM CST MON DEC 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHWESTERN LATIMER AND EAST CENTRAL PITTSBURG COUNTIES...
At 453 PM CST, a severe thunderstorm was located 8 miles southwest of
Robbers Cave State Park, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Wilburton... Robbers Cave State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3497 9561 3509 9535 3506 9535 3506 9530
3489 9531 3490 9559
TIME...MOT...LOC 2253Z 260DEG 39KT 3494 9547
HAIL...1.00IN
WIND...60MPH
$$326
WWUS54 KTSA 042300
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
500 PM CST MON DEC 4 2017
OKC077-121-042310-
/O.EXP.KTSA.SV.W.0466.000000T0000Z-171204T2300Z/
Latimer OK-Pittsburg OK-
500 PM CST MON DEC 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LATIMER AND EAST
CENTRAL PITTSBURG COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern Oklahoma.
LAT...LON 3497 9561 3509 9535 3506 9535 3506 9530
3489 9531 3490 9559
TIME...MOT...LOC 2300Z 255DEG 34KT 3497 9540
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 3:37 PM CST, 1 hour earlier.
Area forecast discussion, Dec 4, 3:37 PM CST, 1 hour before
Area Forecast Discussion National Weather Service Tulsa OK 337 PM CST Mon Dec 4 2017 .DISCUSSION... Strong cold front was located across western Osage county and extended southwest to near OKC at 3 pm. Diffuse dry line near Highway 75 with around 1000 j/kg of surface based cape analyzed ahead of these boundaries over far eastern OK, enough to support at least some organized updrafts given seasonably strong deep layer wind shear. The main threat will be straight-line winds but a brief window may exist for rotating storms into early evening. Front will eventually overtake dry line and sweep through southeast OK and west central AR before 06z, with gusty north winds ushering in much cooler air after record highs in some places this afternoon. Beyond tonight, a much more amplified upper air pattern will take hold for several days with near meridional flow over the plains. This will bring a few more dry cold fronts south during the upcoming week, though the brunt of the coldest air does figure to remain to our northeast, with only a couple of glancing blows of Arctic air. Thus expect temperatures to average out near or a little below normal through the weekend, with medium range models all indicating a warm up by Sunday. && .PRELIMINARY POINT TEMPS/POPS... TUL 32 51 32 55 / 0 0 0 0 FSM 41 50 32 57 / 90 0 0 0 MLC 37 48 29 56 / 50 0 0 0 BVO 31 51 25 55 / 0 0 0 0 FYV 34 45 27 52 / 80 0 0 0 BYV 34 46 32 51 / 90 0 0 0 MKO 35 48 31 55 / 40 0 0 0 MIO 33 50 29 51 / 20 0 0 0 F10 36 49 31 55 / 20 0 0 0 HHW 44 52 32 58 / 70 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....14
Hazardous weather outlook, Dec 4, 11:58 AM CST, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1158 AM CST Mon Dec 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1158 AM CST Mon Dec 4 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast of Interstate 44. ONSET...After 4 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...All eastern Oklahoma and northwest Arkansas. ONSET...Ongoing this afternoon through tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...Along and west of Highway 75. ONSET...Ongoing. DISCUSSION... Unseasonably warm temperatures and gusty winds will prevail this afternoon ahead of a strong cold front. The front will move into northeast Oklahoma by mid afternoon and push east of northwest Arkansas around midnight. Scattered thunderstorms are expected to develop along the front, primarily southeast of Interstate 44. Instability will be low, however winds aloft will be strong and sufficient for isolated damaging wind potential with the strongest storms. Wind shear in the lowest levels may be sufficient to produce a brief tornado across far eastern Oklahoma and northwest Arkansas late this afternoon and evening, however sustained updrafts will be difficult to maintain given the speed and orientation of the cold front. Once the front passes, winds will remain gusty and will create a brief window of heightened fire weather potential this afternoon, generally west of Highway 75 across northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... Noticeably colder temperatures will follow the cold front and prevail for the remainder of the week. A secondary cold front will arrive later in the week keeping temperatures below normal into next weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 4, 4:07 PM CST, 30 minutes before
Special Weather Statement National Weather Service Tulsa OK 407 PM CST MON DEC 4 2017 OKZ073-042245- Pittsburg OK- 407 PM CST MON DEC 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PITTSBURG COUNTY UNTIL 445 PM CST... At 407 PM CST, a strong thunderstorm was located near Haywood, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Mcalester... Hartshorne... Krebs... Savanna... Crowder... Alderson... Haywood... Blocker... Arrowhead State Park... Haileyville... Arpelar... Dow... Bache... A severe thunderstorm watch remains in effect until 900 PM CST for southeastern Oklahoma. LAT...LON 3478 9607 3500 9606 3517 9552 3484 9552 TIME...MOT...LOC 2207Z 249DEG 31KT 3489 9599
Special weather statement, Dec 4, 4:09 PM CST, 28 minutes before
Special Weather Statement National Weather Service Tulsa OK 409 PM CST MON DEC 4 2017 OKZ070-071-042300- Muskogee OK-McIntosh OK- 409 PM CST MON DEC 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL MUSKOGEE COUNTIES UNTIL 500 PM CST... At 409 PM CST, a strong thunderstorm was located near Checotah, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Checotah... Warner... Webbers Falls... Oktaha... Braggs... Rentiesville... Greenleaf State Park... Lake Eufaula State Park... Keefeton... Onapa... This includes Interstate 40 in Oklahoma between mile markers 258 and 286. A severe thunderstorm watch remains in effect until 900 PM CST for southeastern and east central Oklahoma. LAT...LON 3539 9562 3553 9567 3572 9515 3543 9513 TIME...MOT...LOC 2209Z 249DEG 31KT 3546 9556
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:07 PM CST | Special Weather Statement | TSA | Pittsburg | 38 min |
| Dec 4, 4:09 PM CST | Special Weather Statement | TSA | Muskogee | 51 min |
| Dec 4, 4:29 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 46 min |
| Dec 4, 4:50 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 40 min |
| Dec 4, 5:01 PM CST | Special Weather Statement | TSA | Haskell | 29 min |
| Dec 4, 5:13 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 34 min |
| Dec 4, 5:23 PM CST | Special Weather Statement | TSA | Latimer | 37 min |
| Dec 4, 5:30 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 30 min |
| Dec 4, 5:55 PM CST | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 2 hr |
| Dec 4, 5:57 PM CST | Special Weather Statement | TSA | Pushmataha | 33 min |
| Dec 4, 5:59 PM CST | Special Weather Statement | TSA | LeFlore | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.